MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM
Catalog Number MFR100412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The healthcare professional reported that during the coil embolization procedure, the 4mm x 11.5cm micrusframe 10 coil (mfr100412 / l11133) had a prescore rupture and premature peeling of the coil introducer which caused the coil and the device positioning unit (dpu) to become expose; the coil protruded from the coil introducer.There was no damage noted on the portion of the coil that was exposed.It was reported that the coil delivery system was prepped without any difficulty; the coil was removed from the patient still attached to the delivery system.Another replaced the device.Adequate flush was maintained through the echelon¿ 10 microcatheter (medtronic); there was no damage to the microcatheter, the same microcatheter was used to complete the procedure.There was no report of any patient injury or complication.The product was returned for evaluation, the investigational finding is documented below.Investigation summary: the non-sterile 4mm x 11.5cm micrusframe 10 coil was received contained in a pouch.The device underwent visual inspection.The hub, the device positioning unit (dpu) were observed to be in good conditions.The coil introducer was observed kinked and partially unzipped.The embolic coil was observed protruding from the introducer and was observed to be in stretched condition.The device underwent microscopic inspection.The v-notch was in good condition.The resistance heating (rh) and the articulation join were both in good condition; the rh showed no evidence of being heated.Functional analysis testing could not be performed because the coil was protruded from the introducer.A review of manufacturing documentation associated with this lot (l11133) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issues in the complaint that the coil introducer had prescore rupture and premature peeling were confirmed based on the visual inspection of the returned device; the introducer was unzipped, and the embolic coil was protruding out of the introducer.When and how the issues occurred cannot be conclusively determined; the issues could have occurred during procedural handling where inadvertently, undue force was applied on the device.Coil stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 11.5cm micrusframe 10 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 4mm x 11.5cm micrusframe 10 coil (mfr100412 / l11133) had a prescore rupture and premature peeling of the coil introducer which caused the coil and the device positioning unit (dpu) to become expose; the coil protruded from the coil introducer.There was no damage noted on the portion of the coil that was exposed.It was reported that the coil delivery system was prepped without any difficulty; the coil was removed from the patient still attached to the delivery system.Another replaced the device.Adequate flush was maintained through the echelon¿ 10 microcatheter (medtronic); there was no damage to the microcatheter, the same microcatheter was used to complete the procedure.There was no report of any patient injury or complication.The product was returned for evaluation which revealed that the 4mm x 11.5cm micrusframe 10 coil was in a stretched condition.Based on the product analysis completed on 5/6/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 4MM X 11.5CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8592196
Report Number3008114965-2019-01021
Device Sequence Number2340041
Product Code KRD
UDI-Device Identifier10886704077817
UDI-Public10886704077817
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberMFR100412
Device Lot NumberL11133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1